Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 73, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Jul 31, 2005, 1:00 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 31, 2005, 1:00 PM PDT (20:00 UTC)
- Expired
- Jul 31, 2005, 4:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 74 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Edwards AFB, CA (KEDW), launched 12:00Z, 8.0 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3225 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 312004 FFWSGX CAC071-312300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 100 PM PDT SUN JUL 31 2005 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHWEST CALIFORNIA THIS INCLUDES THE CITIES OF BARTON FLATS...FOREST FALLS...AND ALSO THE SAN GORGONIO WILDERNESS. * UNTIL 400 PM PDT * AT 1255 PM PDT...DOPPLER RADAR INDICATED NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAIN FROM IN THE VICINITY OF SAN GORGONIO MOUNTAIN. THE STORMS ARE LIKELY TO PRODUCE FLASH FLOODING. * THE THUNDERSTORMS PRODUCING FLASH FLOODING WILL BE NEAR OR OVER THE MILL CREEK BASIN BY 130 PM PDT. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3403 11703 3404 11665 3425 11676 3426 11716 $$ JAD
3 follow-up statements
000 WGUS76 KSGX 312040 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 140 PM PDT SUN JUL 31 2005 CAC071-312300- SAN BERNARDINO CA- 140 PM PDT SUN JUL 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM PDT FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... AT 127 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WEAKENING THUNDERSTORM ACTIVITY OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG BEAR LAKE...FOREST FALLS...OAK GLEN...AND BARTON FLATS. ROADWAY FLOODING WAS REPORTED AT 115 PM IN THE BIG BEAR CITY AREA. EVEN THOUGH THUNDERSTORMS HAVE WEAKENED...RUNOFF WILL CONTINUE TO CAUSE FLASH FLOODING OF WASHES AND STREAMS THAT DRAIN THE SAN GORGONIO WILDERNESS AREA. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. LAT...LON 3403 11703 3404 11665 3425 11676 3426 11716 $$ JAD
000 WGUS76 KSGX 312216 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 315 PM PDT SUN JUL 31 2005 CAC071-312300- SAN BERNARDINO CA- 315 PM PDT SUN JUL 31 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 400 PM PDT FOR SOUTH CENTRAL SAN BERNARDINO COUNTY... AT 306 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THUNDERSTORMS WITH FLASH FLOOD PRODUCING RAINS OVER THE BULLION MOUNTAINS...AND 10 MILES EAST OF FOREST FALLS. THE STORMS WERE NEARLY STATIONARY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3403 11703 3404 11661 3462 11649 3466 11680 $$ JAD
000 WGUS76 KSGX 312254 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 353 PM PDT SUN JUL 31 2005 CAC071-312300- SAN BERNARDINO CA- 353 PM PDT SUN JUL 31 2005 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM PDT FOR CENTRAL SAN BERNARDINO COUNTY... AT 350 PM PDT...DOPPLER RADAR SHOWED AN ISOLATED THUNDERSTORM REMAINING 25 MILES NORTHEAST OF LUCERNE VALLEY. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS. WITH THE THREAT OF WIDESPREAD FLASH FLOODING DIMINISHED...THE FLASH FLOOD WARNING WILL EXPIRE AT 4 PM. LAT...LON 3457 11682 3453 11648 3462 11649 3466 11680 $$ JAD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 9:30 AM PDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 31, 9:30 AM PDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PDT SUN JUL 31 2005 .SYNOPSIS...MONSOON FLOW WILL CONTINUE TO BRING WARM...HUMID WEATHER THIS WEEK WITH SHOWERS AND THUNDERSTORMS FORMING IN THE MOUNTAINS AND DESERTS EACH AFTERNOON. A FEW STORMS COULD DRIFT INTO THE INLAND VALLEYS TODAY AND MONDAY. NEAR THE COAST...MARINE LAYER CLOUDS AND FOG EACH NIGHT AND MORNING WILL KEEP TEMPERATURES MOSTLY IN THE 70S. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... FLASH FLOOD WATCH IS IN EFFECT AGAIN TODAY FOR THE MOUNTAINS AND DESERTS AS MORE AFTERNOON CONVECTION WILL DEVELOP WITH DAYTIME HEATING. THE ATMOSPHERE STILL HAS ABUNDANT MOISTURE WITH PWS OF 1.63 INCHES ON THE MORNING SOUNDING FROM NKX BUT THERE HAVE BEEN SMALL BUT POSSIBLY SIGNIFICANT CHANGES. CAPE IS NOW 295 J/KG...DOWN FROM 851 J/KG YESTERDAY WITH AN INCREASE IN NEGATIVE ENERGY. THE SOUNDING IS NOW MORE OF A CLASSIC INVERTED V...SO CONVECTION MAY BEGIN LATER AND NOT BE AS WIDESPREAD AS YESTERDAY BUT COULD STILL PRODUCE DAMAGING WINDS AND HAIL. GOES SATELLITE DERIVED PWS WERE IN EXCESS OF 2 INCHES OVER IMPERIAL COUNTY. EASTERLY WINDS ALOFT WILL ADVECT THIS MOISTURE INTO SOCAL TODAY AND MONDAY...AND A FEW STORMS COULD REACH INTO THE INLAND VALLEYS. NOT MUCH CHANGE IN THIS FLOW PATTERN THIS WEEK DUE TO A STATIONARY UPPER HIGH OVER THE 4 CORNERS REGION. ONLY MINOR FLUCTUATIONS IN THE MOISTURE PROFILE AND UPPER SUPPORT ARE EXPECTED THIS WEEK...SO THE OVERALL PATTERN OF DIURNAL THUNDERSTORMS AND FLASH FLOODING IN THE MOUNTAINS AND DESERTS WILL CONTINUE INTO NEXT WEEKEND. THE LOW LEVELS WILL REMAIN SOMEWHAT DRIER RESULTING IN INVERTED V SOUNDINGS...CONTINUING THE THREAT FOR STRONG DOWNBURST WINDS AND HAIL IN THE STRONGEST STORMS. && .AVIATION... EXPECTING ANOTHER ACTIVE AFTERNOON WITH SCATTERED THUNDERSTORMS OVER MTS AND ADJACENT DESERTS...AND ENOUGH EASTERLY WIND COMPONENT TODAY TO POSSIBLY STEER A FEW STORMS INTO LWR FOOTHILLS AND INLAND VLYS. TSTMS STARTING ABT 18Z AND CONTINUING TO 02Z OR LONGER. ISOLATED STRONG TO SEVERE STORMS POSSIBLE TO 50000 FT WITH HEAVY RAIN...HAIL AND LOCAL WIND GUSTS 50-60 MPH. MARINE LAYER DEEPENED SLIGHTLY OVERNIGHT AND EXTENDED FURTHER INTO SOUTHERN SAN DIEGO COUNTY PAST SDM...NKX AND NEAR SANTEE. STILL NO LOW CLOUDS AFFECTING ORANGE COUNTY. AREAS OF STRATUS SHOULD LINGER NEAR BEACHES OF SRN SAN DIEGO COUNTY EARLY THIS AFTN. MARINE LAYER SHOULD DROP BACK SLIGHTLY TONIGHT/MON AND REMAIN CONFINED NEAR THE COAST. LOW CLOUDS WILL RETURN TO SD COUNTY COASTAL SECTIONS LATE TONIGHT AND REACH NEAR CRQ/SAN AROUND 09-16Z MON. BASES ABT 1000 FT MSL AND TOPS AROUND 1500 FT. FOR FURTHER DETAILS SEE TAFS AND TWB432. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR THE MOUNTAINS AND DESERTS IN EFFECT FROM 10 AM UNTIL 7 PM TODAY...SEE LAXFFASGX. HAZARDOUS WEATHER OUTLOOK FOR MONSOONAL THUNDERSTORMS...SEE LAXHWOSGX. PUBLIC...PG AVIATION...LAVIS
Hazardous weather outlook, Jul 31, 10:45 AM PDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 1045 AM PDT SUN JUL 31 2005 CAZ055-056-058-060-061-062-311300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1045 AM PDT SUN JUL 31 2005 .DAY ONE... TODAY AND TONIGHT. HIGH FLASH FLOOD POTENTIAL TODAY. A FLASH FLOOD WATCH IS IN EFFECT FROM 10 AM TO 7 PM. THUNDERSTORMS WITH HEAVY RAIN WILL DEVELOP IN THE MOUNTAINS AND DESERTS. SEVERE THUNDERSTORMS WITH LARGE HAIL AND STRONG WINDS IN EXCESS OF 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SUNDAY. THUNDERSTORMS WITH HEAVY RAIN...LIGHTNING...HAIL AND STRONG WINDS ARE LIKELY IN THE MOUNTAINS AND DESERTS EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION HAS BEEN REQUESTED. CAZ048-050-311300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- 1045 AM PDT SUN JUL 31 2005 .DAY ONE... TODAY AND TONIGHT. THUNDERSTORMS WILL FORM OVER THE MOUNTAINS THIS AFTERNOON AND COULD DRIFT IN THE INLAND VALLEYS WITH LOCAL HEAVY RAIN POSSIBLE. THE THREAT OF FLASH FLOODING WILL BE MODERATE. THERE COULD ALSO BE DANGEROUS LIGHTNING...HAIL...AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SUNDAY. A FEW THUNDERSTORMS OVER THE MOUNTAINS MAY DRIFT INTO THE INLAND VALLEYS MONDAY AFTERNOON. THE THREAT FOR FLASH FLOODING WILL BE MODERATE. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MOEDE/PG
In the hours before
Local storm report, Jul 31, 12:42 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
1242 PM PDT SUN JUL 31 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HEAVY RAIN 8 S PINE VALLEY 32.74N 116.50W
07/31/2005 0.52 INCH SAN DIEGO CA MESONET
THE MORENA RESERVOIR ALERT GAGE RECORDED 0.52 INCHES OF
RAIN IN 13 MINUTES.
1207 PM HEAVY RAIN 2 S FOREST FALLS 34.06N 116.92W
07/31/2005 0.75 INCH SAN BERNARDINO CA MESONET
THE YUCAIPA RIDGE ALERT GAGE RECORDED 0.75 INCHES OF RAIN
IN 22 MINUTES.
&&
SCVThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 11:56 AM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Jul 31, 11:57 AM PDT | Flash Flood Warning | SGX | San Diego | 3 hr |
| Jul 31, 12:51 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 41 min |
| Jul 31, 4:10 PM PDT | Flash Flood Warning | SGX | San Diego | 2 hr |
| Jul 31, 4:32 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 82 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.